Hello, I take lexapro, clonopin, hydroxizine,remeron,&am

Patient : Hello, I take lexapro, clonopin, hydroxizine,remeron,& lamictal for anxiety & depression. I also inject insulin for juvenile onset diabetes. My son died a year ago. I drink 8 shots of rum a day to numb the pain. Please scare me enough to make me stop drinking by giving me the facts on how I' m harming myself. I pray that whoever is helping me will be rewarded by God. Thank-you.
Symptoms:  I have no symptoms other than what is described above. I'm female & 62 yrs. old.
Doctor :   Hi, Welcome to Askthedoctor. Thanks for posting your query here. As you told, you are apparently habituated to alco hol despite having depression, anxiety and diabetes. Alcohol is a very toxic substance for body and mind. First of all, its harmful effects are visible on mind. It can cause intoxication/stupor causing intoxication-related injuries/accidents. After intoxication the person becomes disinhibited and may commit any crime. Many person lose their control over mind and either may kill others or commit suicide. Millions of people lose life or limb due to alcohol every year. Despite this, over a period of time chronic alcohol use brings permanent changes in brain and causes Korsakoff psychosis, mood disorder, anxiety disorder, schizophrenia like psychotic illness, cognitive deficits and dementia. Alcohol reduces overall immunity of body and increases the chances of head and neck cancer, stomach cancer, upper GI cancer etc causing painful death. Alcohol causes atherosclerosis which is a leading cause of stroke, myocardial infarction, renal damage, limb gangrene etc. Alcohol causes derangement of blood sugar causing worsening of diabetes and precipitation of Diabetic Ketoacidosis. Alcohol can cause cirrhosis of liver, acute pancreatitis, and chronic pancreatitis causing serious threat to life. Alcohol can also cause gouty arthritis, peptic ulcer, increased chances of infections etc. Already you are suffering from depression, anxiety and diabetes. Every drop of alcohol is poisonous for your physical and mental health. Your drinking behaviour is undesirable and you should take help of a nearby Psychiatrist/De-addiction centre for the initiation of therapy. You should also join local Alcohol Anonymous group for motivating yourself for abstaining from alcohol. All the best.

Related Q&A

Q: To whoever i'm writing to, i'm a 16 year old girl who has been feelings very sad latley. i don't know what the main c...

Q: I would like to speak to a psychiatrist - not a psychologist as it involves problems associated with medical conditio...

Q: Hello Doctor, Please help me to understand myself. I am a male , smoke and drink. I am in the past I used some drug s...

Q: IS IT POSSIBLE FOR SOMEONE LIVING 90 PERCENT OF THIER LIFE IN UNIT THAT IS INTERNALY BUILT OF UNSEALED BRICK AND MORT...

Q: I lost my medication en route to a remote island in the Bahamas. I am gone for one week. I was on 10 mg of Paxil. I...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews